Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


Posting to the communities has been restored. Our technical team is still completing ongoing maintenance, and you may experience some technical problems.Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Irregular Heartbeat and Nosebleeds
HealthCuriosity posted:
Hi: My partner has been experiencing irregular heartbeats over the last few weeks. He had a triple bypass three years ago. He is 58. Meds: Ramipril, Novo-Hydrazide, Crestor, Low Dose Aspirin. The episodes seem to have been brought about, as far as we can tell, by drinking binging and once by rushing about at work plus anxiety. He is taking steps to find out the problem and to amend his lifestyle (i.e., he took a stress test and no problem and is waiting to have a halter monitor attached and also to see his heart specialist). Since these problems have begun he has had 2 nosebleeds, last Sunday and the Sunday before, which were fairly heavy and which took between 15/20 minutes to staunch. He has no history of nosebleeds. My question is, could these nosebleeds have anything to do with the irregular heartbeat? Our theory is that the surplus blood pumped that wasn't circulated properly had to be flushed and thus the nosebleeds? Is that poss.? Should he stop the aspirin temporarily?
James_Beckerman_MD responded:
I don't recommend stopping any medications unless recommended by his doctor. It is unlikely that the nosebleeds and irregular heartbeats are related. Irregular heartbeats can have many causes - one of which is called atrial fibrillation. Atrial fibrillation is more common in people have had open heart surgery and who binge drink. I recommend that he cut down his alcohol intake. I think the Holter monitor and cardiology consultation will be very helfpul and should shed some light on what's going on. Take care.

Helpful Tips

Nix Grapefruit & Statin DrugsExpert
Grapefruit & statin drugs can be a bad combination. Unlike other citrus fruits, grapefruit contains substances that disable certain ... More
Was this Helpful?
16 of 18 found this helpful

Expert Blog

The Heart Beat - James Beckerman, MD, FACC

Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health General and Consultative Heart Care Center